MAUDE Adverse Event Report: MAQUET GMBH MODULAR UNIVERSAL TABLE TOP; TABLE, OPERATING-ROOM, AC-POWERED

MAQUET GMBH MODULAR UNIVERSAL TABLE TOP; TABLE, OPERATING-ROOM, AC-POWERED
Model Number 115030B0
Medical Device Problem Codes Difficult to Open or Close (2921); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.E1b event site name: (b)(6).The full unique identifier (udi)# information is not available since the device was manufactured before 09/24/2022.
 
Event or Problem Description
Getinge became aware of an issue with one of our tabletops - 115030b0 - modular universal tabletop used with 115001b1 alphamaquet operating table column.As it was stated, the headboard suddenly sank about 15° during use.Fortunately, the problem was detected in time and was handled in an emergency manner.At the time of incident, the patient was secured with a safety belt.After the operation was completed, all procedures were transferred to another operating rooms.This incident caused the delay of some operations.According to the provided information, the headboard may have sunk due to the weight change.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely unintended movement of the headboard with a patient on the table creating a risk of neck overstretching, was to reoccur.
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our table tops - 115030b0 - modular universal table top used with 115001b1 alphamaquet operating table column.As it was stated, the headboard suddenly sank about 15° during use.Fortunately, the problem was detected in time and was handled in an emergency manner.At the time of the incident, the patient was secured with a safety belt.After the operation was completed, all procedures were transferred to other operating rooms.This incident caused the delay of some operations.According to the provided information, the headboard may have sunk due to the weight change.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely unintended movement of the headboard with a patient on the table creating a risk of neck overstretching, was to reoccur.The affected device was evaluated by a getinge technician.According to the provided photographic evidence, 40042154 toothed disc was found to be defective.Since the parts needed for the repair of this fault could not be provided in time, the entire 115030b0 modular universal table top was replaced, which solved the problem completely.With the investigation performed it was concluded that upon the event occurrence, the device was being used for the patient¿s treatment, and thus was also directly involved with the reported incident.As the malfunction occurred, it was considered that the getinge device failed to meet its specifications.A review of the received customer product complaints revealed that there were no serious injuries to a user nor to a patient or operator when this particular incident occurred.The affected table top was manufactured in may 2011.The review of the customer product complaints database revealed that in the past there were no additional customer product complaints registered on this particular device.The customer does not have a maintenance contract with getinge.According to the information provided by the getinge technician, the affected device had no maintenance record in the past 5 years.In the instruction for use available at the time of manufacturing of the affected device (ga 1150.30 rev.13, page 56), the user is advised that for correct operation, it is necessary to have visual and functional inspections performed by a trained person each time before using the operating table, at least once a day.The user is also advised to perform maintenance on the product once a year (ga 1150.30 rev.13, page 57).The mechanical inspection specified in the maintenance manual includes checking the locking force of the eccentric levers and replacing the worn-out parts (tw 1150.30 rev.4, inspection record form, page 3).The affected 40042154 toothed disc is part of a maintenance kit (31157463) and should be replaced every 4 years.In summary and as a result of the root cause evaluation, it can be concluded that the reported issue, namely the unintended movement of the headboard with a patient on the table creating a risk of neck overstretching, was most likely caused by user error related to insufficient maintenance.We currently do not have any information that would warrant further action regarding device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.E1 event site telephone: (b)(6).The correction of h3a device evaluated by manufacturer, h3b device not eval provide code, h6 component codes fields deems required.This is based on the internal evaluation.Previous h3a device evaluated by manufacturer: no corrected h3a device evaluated by manufacturer: yes, previous h3b device not eval provide code: device evaluation anticipated, but not yet begun corrected h3b device not eval provide code: n/a previous h6 component codes: mechanical|mount||887 corrected h6 component codes: safety|locking mechanism||g06004.
 
Event or Problem Description
Manufacturer's reference number (b)(4).

Brand Name
MODULAR UNIVERSAL TABLE TOP
Common Device Name
TABLE, OPERATING-ROOM, AC-POWERED
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key20864954
Report Number8010652-2024-0000100
Device Sequence Number12969430
Product Code FQO
UDI-Device Identifier04046768003347
UDI-Public(01)04046768003347
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number115030B0
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2024
Supplement Date Received by Manufacturer04/03/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2011
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
115001B1 ALPHAMAQUET OPERATING TABLE COLUMN.
Patient SexUnknown